How do you Treat Type 1 Diabetes?

There should be a balance between Insulin, Nutrition and Physical Activity when managing type 1 diabetes since each impacts the child’s glucose levels. Well, this is something that is very dangerous for health and one needs to take real good care of ones health and for that they need to have the right kind of information, well this is not easy and internet is filled with so much of information and can confuse anyone and some of the information may not be great. So one has to find a resource which is really good and can guide in the right way for that one needs to visit studentswithdiabetes.com, this is great website which has got very good information and can guide things in the right way. There are many people who are not sure how to handle their health and this is one of the most important thing that they should be keeping track of.

What is Hypoglycemia?

When student’s blood glucose level falls too low, this condition is called Hypoglycemia or Low Blood Glucose /Low Blood Sugar. Hypoglycemia is caused by:

  1. Administering too much insulin
  2. Skipping/ delaying meals/snacks
  3. Exercising for too long or intensely
  4. Eating too little food

Symptoms for mild to moderate Hypoglycemia Include:

  • Tremors
  • Sweating
  • Light headedness
  • Drowsiness
  • Irritability
  • confusion

Is the most common among students and can be easily and effectively treated. If not promptly treated, Hypoglycemia leads to inability to swallow, convulsions and unconsciousness. These can be life threatening. One has to make sure that they are reading the right information like on studentswithdiabetes.com, this has got some very interesting information which can be a of great help to most people and this is something which most of the people need to read.

How is Hypoglycemia Treated?

For Mild to Moderate Hypoglycemia-

  1. Ingest a quick acting source of carbohydrates (juice, glucose tablets or hard candy).
  2. Re Check blood glucose levels 10-15 minutes after treatment
  3. Continue until student’s blood glucose levels return to required levels
  4. For Severe Hypoglycemia-
  5. Never give the person food or drink; he cannot ingest or swallow anything
  6. Administer Glucagon
  • Call an emergency personnel immediately

Glucagon – a hormone that raises blood glucose levels by initiating the release of a form of stored carbohydrate (Glycogen) from the liver. This is something that has to be paid attention to or can cause some serious issues and you will not be happy then.

What is Hyperglycemia?

When student’s blood glucose level rises too high, this condition is called Hyperglycemia or High Blood Glucose /High Blood Sugar. This condition occurs when:

  1. Student does too little exercise
  2. Food is not covered by insulin
  3. The body gets too little insulin
  4. Student is stressed
  5. Student has menses
  6. Student has injury
  7. Student is ill(has cold)

Symptoms for Hyperglycemia include:

  • Frequent urination
  • Thirst
  • Blurry vision
  • Fatigue

If left unattended, Hyperglycemia leads to diabetic ketoacidosis(DKA) with symptoms of vomiting, nausea and high level of ketones in the urine. DKA is life threatening and should be attended urgently.

Ketones: Due to lack of glucose, the body burns fat for energy instead. This produces ketones, a substance that manifests itself in blood and urine.

How is Hyperglycemia Treated?

Treatment of Hyperglycemia may involve:

  1. Taking extra diet drinks
  2. Drinking extra water
  3. Administration of supplemental insulin

The student’s insulin level must be closely monitored until it returns to required levels. One must make sure that, a person is reading studentswithdiabetes.com, as this has got some very good information on this subject. Once that happens, the process will become much more easier and you will not need to worry about anything. So what are you waiting for? Just go in for the right treatment and live a healthy life after reading tips on this website.

Dietary Needs of Students with Diabetes

No forbidden foods for people with diabetes. Students with diabetes need variety of foods for growth and development just like for the students without diabetes.

The difference with students who use insulin is:

  • Timing
  • Amount and

Content of the food that the diabetic student eats are carefully matched with dosage and peak action of the insulin. Student’s meal plan must balance nutritional needs with insulin regimen and physical activity level.

How is Insulin Administered?

Currently, insulin must be injected into the body for it to reach the blood stream. It cannot be ingested or taken in pill form. The method of administration can be injection with insulin pens, insulin pumps or a lancet. This administration method depends on:

  • Health needs of the child
  • Child’s age
  • Child’s preferences.

Based on doctor’s prescription, individuals may take one or a combination of different types of insulin.